Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SH777

Please do me a favor? I'm on accutane for 1.5 month now

Dear All,

I've started on accutane 6 weeks ago, before I'd average acne case, few on face, on my back and lately it started to break out on my legs too which was leaving scars and I decided to try accutane.

It worked very well from the second week, and I'm totally cleared by the moment, my doctors described me 40mg per day (I'm 85kg) which is .5 per kg.

So far, I've suffered dry lips, lower back pain which I could live with easily.. that's all really.

Now, I've asked two doctors before starting this course, should I do blood analysis before I start accutane course? both said NO!!

After 6 weeks, I insisted to go for clinical blood analysis, and the results showed I've Absolute Neutropenia and Relative Lymphosytosis

Neutropenia is low number of neutrophils, the most important type of white blood cell

I've took my results to the doctor and he told me he is not sure if this is related to accutane or not! (I've read that neutropenia is a common accutane side effect) and asked me to lower the dosage to 30mg per day for another month and then do the clinical analysis again to check the blood.

I'm not sure what to do, and my doctors seems not professional in dealing with this medicine or understanding it's side effects.

What I want to know, if neutropenia was due to accutane, should I stop accutane immediately or continue by lowering the dosage? please, could anyone ask his doctor about this for me? I'd really appreciate it.

Thank You.

P.S. I've attached my blood analysis results in case anyone interested.

P.S. I'm 22

HAEMATOLOGY.doc

Edited by SH777

Share this post


Link to post
Share on other sites
Too bad that no one is interested till the moment :(

I'm really sorry about your dilemma. :(

You should have had a full blood screening before you started Accutane so that the doctors could have a baseline to work from. I would say do as you doctor tells you for the moment, and if next month the blood results come back worse, stop taking the medicine. This may have been a disorder you had before you began treatment.

Also, I'm in no way a doc.. I'm just giving some advice. I hope everything works out for you!!!

Share this post


Link to post
Share on other sites

Hi Nanteos,

Thanks for replying on my topic.. yes I've lowered the dose to 30mg per day and will wait till the end of this month and do blood test again.. 15 days to go..

I'll keep this post updated so it will be helpful in case someone had a similar case.

Thanks.

Share this post


Link to post
Share on other sites

Yeah, I didn't have blood work done either before I started. I'm scared about what will happen when I go for my one month blood test.

Share this post


Link to post
Share on other sites

hey so i know its been a while since you posted but, if you ever check this, just curious as to what happened in the end? your doctor should absolutely have sent you for a blood test before prescribing you this stuff to check your liver function, pregnancy status (if you are female obviously) etc. its almost i would say negligent that they didnt!! and i am a health professional. if i had seen this post last year i would have probably suggested that you stop taking the accutane untill the source of the problem was identified. hope everything turned out ok.

p.s.

get a new doctor!!!!

Carol

Share this post


Link to post
Share on other sites

I think different countries are just way more relaxed about the whole process, so it may not be standard procedure to get a baseline first. As I understand it liver problems serious enough to require dropping off the course are pretty rare, but of course if it were me I'd want to be safe.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×